Alert archive / Georgia / River Flood Warnings in 2019
River Flood Warning 76, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Feb 20, 2019, 4:36 AM EST for Gwinnett County, Georgia. It was in force for 7 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 20, 2019, 4:36 AM EST (09:36 UTC)
- Expired
- Feb 20, 2019, 11:09 AM EST
- In force
- 7 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Gwinnett County, GA
The radar
The Atlanta radar (KFFC), 92 km from the middle of the area, began a volume at 09:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Suwanee Creek at Suwanee (SWEG1). The gauge peaked at 8.18 ft at Feb 20, 2019, 7:00 AM EST.
- Action stage
- 7 ft
- Minor stage
- 8 ft
- Moderate stage
- 11 ft
- Major stage
- 14 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02334885, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
136
WGUS42 KFFC 200936
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
436 AM EST Wed Feb 20 2019
...The National Weather Service in Peachtree City has issued a Flood
Warning for the following rivers in Georgia...
Suwanee Creek near Suwanee affecting Gwinnett County
.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.
The latest stage data was furnished in cooperation with the United
States Geological Survey.
&&
GAC135-201516-
/O.NEW.KFFC.FL.W.0076.190220T0936Z-190220T1516Z/
/SWEG1.1.ER.190220T0916Z.190220T0916Z.190220T0916Z.NO/
436 AM EST Wed Feb 20 2019
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The Suwanee Creek near Suwanee.
* From early this morning until later this morning.
* At 4 AM Wednesday the stage was 7.8 feet...and rising.
* Flood stage is 8 feet.
* The river will fall to below flood stage by later this morning.
* At 7 feet...Bankfull conditions are reached along the creek
upstream and downstream from the gage at U S Highway 23 or Buford
Highway. Portions of the Suwanee Creek Greenway and trails in the
park to Martin Farm Road begin to flood. This will also include the
low lying areas behind the Suwanee Elementary School and the George
Pierce Park.
&&
LAT...LON 3412 8403 3410 8396 3403 8398 3401 8413
3403 8412 3406 8409
$$2 follow-up statements
759
WGUS82 KFFC 201114
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
614 AM EST Wed Feb 20 2019
...The Flood Warning continues for the following rivers in Georgia...
Suwanee Creek near Suwanee affecting Gwinnett County
GAC135-210015-
/O.EXT.KFFC.FL.W.0076.000000T0000Z-190221T0015Z/
/SWEG1.1.ER.190220T0916Z.190220T1200Z.190220T1815Z.NO/
614 AM EST Wed Feb 20 2019
...Flood Warning extended until this evening...The Flood Warning
continues for
The Suwanee Creek near Suwanee.
* Until this evening.
* At 5 AM Wednesday the stage was 8 feet...and rising.
* Minor flooding is occurring and minor flooding is forecast.
* Flood stage is 8 feet.
* The river will continue rising to near 8.6 feet by this morning.
The river will fall below flood stage this afternoon.
* At 9 feet...Minor flooding expands along the creek upstream and
downstream from the gage at U S Highway 23 or Buford Highway. Most
of the Suwanee Creek Greenway and trails are flooded from the
Suwanee Creek Park to George Pierce Park. The minor flooding will
also begin to affect portions of the playground area behind the
Suwanee Elementary School.
&&
LAT...LON 3412 8403 3410 8396 3403 8398 3401 8413
3403 8412 3406 8409
$$057
WGUS82 KFFC 201609
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
1109 AM EST Wed Feb 20 2019
...The Flood Warning is cancelled for the following rivers in
Georgia...
Chattooga River near Summerville affecting Chattooga County
Suwanee Creek near Suwanee affecting Gwinnett County
GAC055-201639-
/O.CAN.KFFC.FL.W.0068.000000T0000Z-190222T0300Z/
/SUMG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1109 AM EST Wed Feb 20 2019
The Flood Warning is cancelled for
The Chattooga River near Summerville.
* This takes effect immediately.
* Until Thursday evening.
* At 10 AM Wednesday the stage was 13.6 feet...and cresting.
* Flood stage is 14.0 feet.
* The river is no longer expected to reach flood stage, and will begin
falling shortly.
* At 14.0 feet...Minor flooding of woodlands and fields begins along
the river upstream and downstream from the gage on U.S. Highway 27
or Rome Boulevard.
&&
LAT...LON 3459 8539 3459 8531 3453 8526 3437 8538
3440 8544 3453 8533
$$
GAC135-201639-
/O.CAN.KFFC.FL.W.0076.000000T0000Z-190221T0015Z/
/SWEG1.1.ER.190220T0916Z.190220T1300Z.190220T1441Z.NO/
1109 AM EST Wed Feb 20 2019
The Flood Warning is cancelled for
The Suwanee Creek near Suwanee.
* This takes effect immediately.
* Until this evening.
* At 10 AM Wednesday the stage was 7.9 feet...and falling.
* Flood stage is 8 feet.
* The creek will continue to fall.
* At 8.0 feet...Flood Stage is reached. Minor flooding begins along
the creek upstream and downstream from the gage at U S Highway 23
or Buford Highway. Portions of the Suwanee Creek Park off of
Suwanee Creek Trail begin to flood to Martin Farm Road. This will
also include areas behind the Suwanee Elementary School and the
George Pierce Park.
&&
LAT...LON 3412 8403 3410 8396 3403 8398 3401 8413
3403 8412 3406 8409
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 20, 3:46 AM EST, 50 minutes earlier.
Area forecast discussion, Feb 20, 3:46 AM EST, 50 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 346 AM EST Wed Feb 20 2019 .SHORT TERM /Today through Thursday/... No major changes to the overall pattern as models continue in good agreement through the short term. The southwest flow aloft will continue to bring abundant Gulf moisture over the CWA. The main focusing mechanism today will be upglide along a warm front that will push across north Georgia this afternoon and evening. Until then, low clouds, drizzle and intermittent rain will continue across north Georgia through this evening. The high winds experienced earlier are diminishing and the Wind Advisory will be allowed to expire at 12Z today. As the warm front pushes northeast this afternoon and evening, the atmosphere will destabilize enough to allow MUCAPES of 500-800 to spread across the CWA. This will be enough for isolated tsra development this afternoon and tonight. A cold front will move into the north Georgia Thursday. GFS/NAM/ECMWF want to push it through most of the CWA by 00Z Fri. With a parallel flow aloft, the front may not be able to make it through the CWA. Some of the hi-res models keep the front across north GA Thursday and then lift it north into Tennessee late Thursday afternoon. Due to the uncertainty, will continue with the best chances of showers/isolated tsra across north GA. QPF values by models and WPC have come down a little, but at this time do not want to make any changes to the current watch timing and configuration as this is a prolonged event. 17 && .LONG TERM /Thursday Night through Tuesday/... The long term period begins with a front stalled in the vicinity as multiple waves of precipitation impact the area. As such have kept likely to categorical pops across northern Georgia through Saturday. As high pressure moves off the east coast and noses down the Appalachians, a wedge builds in on Friday and looks to remain until Saturday. This will help to enhance precipitation across the area. Continuous high PWs and instability will result in periods of thunderstorms and heavy rainfall across the area through Saturday. With multiple rivers across northern Georgia already in flood, concerns for river flooding and flash flooding will continue as these rounds of precipitation impact the area, especially across portions of northern Georgia. The Flood Watch remains in effect through Saturday morning. Make sure to stay updated to the forecast for any changes to the watch. The next system is forecast to impact the area late Saturday into Sunday as a surface low develops across the midwest and pushes a cold front through the state on Sunday. PW's remain high so periods of heavy rainfall may be possible. Overall, instability isn't as impressive as previous shifts, but chances for thunder remain in the forecast. The good news is we should see some drier weather on Monday before chances for rain return on Tuesday. Temperatures through the weekend are expected to be mostly above average in the 60s and 70s, aside from those within the wedge where highs are expected to be closer to the 50s. After the weekend system, high temperatures are expected to be closer to seasonal norms. Reaves && .AVIATION... 06Z Update... A mix of IFR/LIFR cigs will continue through the forecast. Winds will be easterly and gusty early this morning, diminishing after 12Z but remain mainly east through this evening. Winds will become south to southwest tonight as the warm front lifts north of ATL/AHN. Best chances of rain will be north of ATL/AHN, however as the cold front approaches tonight, chances of rain will increase. There is a risk of tsra this afternoon and tonight, however risk is too low to mention in the TAF. //ATL Confidence...06Z Update... Medium confidence. 17 && .PRELIMINARY POINT TEMPS/POPS... Athens 47 46 62 54 / 60 60 60 70 Atlanta 51 50 64 55 / 50 70 60 60 Blairsville 48 46 59 51 / 80 80 80 70 Cartersville 52 50 60 52 / 70 80 70 70 Columbus 65 60 76 62 / 40 50 50 60 Gainesville 45 44 60 53 / 70 80 70 70 Macon 60 57 77 61 / 30 30 50 50 Rome 53 50 58 51 / 80 90 70 70 Peachtree City 56 53 68 56 / 50 60 60 60 Vidalia 67 61 80 63 / 30 10 30 30 && .FFC WATCHES/WARNINGS/ADVISORIES... Flood Watch through Saturday morning for the following zones: Bartow...Catoosa...Chattooga...Cherokee...Dade...Dawson... Fannin...Floyd...Gilmer...Gordon...Haralson...Lumpkin...Murray... Paulding...Pickens...Polk...Towns...Union...Walker...White... Whitfield. Wind Advisory until 7 AM EST this morning for the following zones: Catoosa...Chattooga...Dade...Dawson...Fannin...Floyd... Gilmer...Gordon...Lumpkin...Murray...Pickens...Towns...Union... Walker...White...Whitfield. && SHORT TERM...17 LONG TERM....Reaves AVIATION...17
Hazardous weather outlook, Feb 20, 2:59 AM EST, 1 hour 37 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 259 AM EST Wed Feb 20 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-210800- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 259 AM EST Wed Feb 20 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... A Wind Advisory is in effect through 7 AM this morning for northern Georgia. Southeast winds 15 to 25 mph with gusts 35 to 40 mph will be possible. A Flood Watch is in effect through Saturday morning for portions of north and northwest Georgia. As a result of multiple periods with heavy rainfall, some localized flooding of creeks and streams may be possible across portions of northern Georgia. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... The Flood Watch remains in effect through early Saturday. Multiple rounds of rain are expected across much of the area through Sunday, with 2 to as much as 6 inches possible by the end of the week. The highest rainfall amounts at this time are expected across northwest Georgia. An increased threat for river and stream flooding will continue through the week as rain falls over saturated grounds. Localized flash flooding will also be possible, especially over the complex terrain of north Georgia. Make sure to stay tuned to the latest forecasts and updates each day for any changes to the forecast. In addition, there is a chance of thunderstorms on Wednesday afternoon through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Local storm report, Feb 20, 4:14 AM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
414 AM EST WED FEB 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM NON-TSTM WND GST 2 SSW JASPER 34.45N 84.45W
02/20/2019 M44 MPH PICKENS GA MESONET
MESONET STATION GA326, 1 SW JASPER.
&&Local storm report, Feb 20, 4:19 AM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
419 AM EST WED FEB 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0116 AM NON-TSTM WND DMG 3 WSW CHATTANOOGA VALL 34.91N 85.39W
02/20/2019 WALKER GA DEPT OF HIGHWAYS
TREE REPORTED DOWN BLOCKING THE ROADWAY ALONG LUNA LAKE
ROAD.
&&
EVENT NUMBER FFC1900069
LREAVESLocal storm report, Feb 20, 4:22 AM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
422 AM EST WED FEB 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0243 AM NON-TSTM WND DMG 1 ESE HINTON 34.48N 84.57W
02/20/2019 PICKENS GA DEPT OF HIGHWAYS
A TREE WAS REPORTED DOWN BLOCKING THE ROADWAY ON
HIGHWAY 53 NEAR THE INTERSECTION OF CROSSBOW ROAD.
&&
EVENT NUMBER FFC1900070
LREAVESLocal storm report, Feb 20, 4:25 AM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
425 AM EST WED FEB 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1258 AM NON-TSTM WND DMG 1 ESE PINE LOG 34.34N 84.72W
02/20/2019 BARTOW GA DEPT OF HIGHWAYS
A TREE AND POWER LINES WERE REPORTED DOWN BLOCKING THE
ROADWAY ALONG HIGHWAY 61.
&&
EVENT NUMBER FFC1900071
LREAVESLocal storm report, Feb 20, 4:27 AM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
427 AM EST WED FEB 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0104 AM NON-TSTM WND DMG 3 NW LAKE TAMARACK 34.52N 84.42W
02/20/2019 PICKENS GA DEPT OF HIGHWAYS
A TREE AND POWER LINES WERE REPORTED DOWN IN THE
ROADWAY NEAR THE INTERSECTION OF HIGHWAY 136 AND PRICE
CREEK ROAD EAST.
&&
EVENT NUMBER FFC1900072
LREAVESLocal storm report, Feb 20, 4:30 AM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
430 AM EST WED FEB 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1204 AM NON-TSTM WND DMG 1 N FAUSETT LAKE 34.55N 84.28W
02/20/2019 DAWSON GA DEPT OF HIGHWAYS
A TREE AND POWER LINES WERE REPORTED DOWN NEAR THE
INTERSECTION OF HIGHWAY 52 AND FAUCETTS LAKE ROAD.
&&
EVENT NUMBER FFC1900073
LREAVESThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 8:17 PM EST | River Flood Warning | FFC | Floyd | 11 days |
| Feb 19, 8:20 PM EST | River Flood Warning | FFC | Floyd | 14 days |
| Feb 19, 8:46 PM EST | Special Weather Statement | FFC | Catoosa, Dade, Walker | 29 min |
| Feb 19, 8:59 PM EST | River Flood Warning | FFC | Gordon | 9 days |
| Feb 19, 11:54 PM EST | Wind Advisory | FFC | Catoosa, Chattooga, Dade, Dawson, Fannin, Floyd and 10 more | 10 hr |
| Feb 20, 12:06 AM EST | River Flood Warning | FFC | Forsyth, Fulton | 6 hr |
| Feb 20, 12:18 AM EST | River Flood Warning | FFC | Cherokee | 18 hr |
| Feb 20, 6:13 AM EST | River Flood Warning | FFC | Forsyth, Fulton | 3 days |
| Feb 20, 9:36 AM EST | River Flood Warning | FFC | Floyd | 7 days |
| Feb 20, 9:36 AM EST | River Flood Warning | FFC | Floyd | 21 days |
| Feb 20, 11:37 AM EST | River Flood Warning | FFC | Catoosa | 6 days |
| Feb 20, 12:04 PM EST | Flash Flood Watch | FFC | Banks, Barrow, Bartow, Carroll, Catoosa, Chattooga and 30 more | 31 hr |
| Feb 20, 3:34 PM EST | Special Weather Statement | FFC | Floyd, Gordon | 26 min |
| Feb 20, 4:37 PM EST | Special Weather Statement | FFC | Fannin, Gilmer, Union | 23 min |
| Feb 20, 4:58 PM EST | River Flood Warning | FFC | Floyd, Gordon | 8 days |
| Feb 20, 5:03 PM EST | Special Weather Statement | FFC | Dawson, Lumpkin, Towns, Union, White | 27 min |
| Feb 20, 5:35 PM EST | Special Weather Statement | FFC | Clayton, DeKalb, Fulton | 25 min |
| Feb 20, 5:56 PM EST | Special Weather Statement | FFC | Bartow, Floyd | 49 min |
| Feb 20, 6:02 PM EST | Special Weather Statement | FFC | Barrow, DeKalb, Gwinnett, Rockdale | 28 min |
| Feb 20, 6:16 PM EST | Special Weather Statement | FFC | Douglas, Heard | 29 min |
| Feb 20, 6:39 PM EST | Special Weather Statement | FFC | Clayton, Coweta, DeKalb, Douglas, Fayette | 51 min |
| Feb 20, 6:49 PM EST | Special Weather Statement | FFC | Carroll, Douglas, Haralson, Paulding | 41 min |
Nearby
River Flood Warnings in Georgia, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.